Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2021, 5:42 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 22, 2021, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 142 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WUUS54 KSJT 222242
SVRSJT
TXC307-319-327-411-222330-
/O.NEW.KSJT.SV.W.0014.210322T2242Z-210322T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
542 PM CDT Mon Mar 22 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern McCulloch County in west central Texas...
East central Menard County in west central Texas...
Northern Mason County in west central Texas...
Southwestern San Saba County in west central Texas...
* Until 630 PM CDT.
* At 542 PM CDT, a severe thunderstorm was located over Hext, or 15
miles east of Menard, moving rapidly east-northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Calf Creek around 550 PM CDT.
Katemcy, Camp Air and Camp San Saba around 600 PM CDT.
Voca around 605 PM CDT.
Fredonia around 610 PM CDT.
Pontotoc around 615 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Highway 29 And Ranch Road 1222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9896 3084 9897 3077 9959 3094 9964
3120 9880 3092 9875
TIME...MOT...LOC 2242Z 255DEG 50KT 3088 9953
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
840
WWUS54 KSJT 222308
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
608 PM CDT Mon Mar 22 2021
TXC327-222317-
/O.CAN.KSJT.SV.W.0014.000000T0000Z-210322T2330Z/
Menard TX-
608 PM CDT Mon Mar 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MENARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of Menard County. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Texas.
LAT...LON 3092 9896 3084 9897 3081 9927 3104 9932
3120 9880 3092 9875
TIME...MOT...LOC 2307Z 250DEG 48KT 3100 9916
$$
TXC307-319-411-222330-
/O.CON.KSJT.SV.W.0014.000000T0000Z-210322T2330Z/
McCulloch TX-Mason TX-San Saba TX-
608 PM CDT Mon Mar 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN MCCULLOCH...NORTHEASTERN MASON AND SOUTHWESTERN SAN
SABA COUNTIES...
At 607 PM CDT, a severe thunderstorm was located over Voca, or 14
miles southeast of Brady, moving rapidly east-northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Sloan around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9896 3084 9897 3081 9927 3104 9932
3120 9880 3092 9875
TIME...MOT...LOC 2307Z 250DEG 48KT 3100 9916
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:34 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 22, 1:34 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 134 PM CDT Mon Mar 22 2021 ...New LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 109 PM CDT Mon Mar 22 2021 Showers and thunderstorms are beginning to develop just west of the area early this afternoon, in advance of a dryline/Pacific front currently over far West Texas. Little changes were made in the short term through early evening since the last update sent out just before noon, with scattered showers and thunderstorms developing and advancing east across the area through the afternoon and early evening hours. While instability will be marginal today due to extensive cloud cover, a few severe storms will be possible across the northern two thirds of the forecast area, in advance of the Pacific front. Initial storms may be discrete but should for into a line or broken line of storms as they progress eastward during the mid/late afternoon hours. Large hail will be the primary threat initially, with wind and hail a threat as storms become more linear with time. The severe threat will end across eastern sections by early evening, as the Pacific front moves through. Gusty south to southwest winds will continue this afternoon, then gusty west to southwest winds will develop behind the front through the evening hours. Strongest winds will occur across far western counties and will leave the current Wind Advisory intact across Fisher, Nolan, Sterling and Coke counties through 8 PM. Also, could see some patchy blowing dust develop across western counties late this afternoon and early evening. Skies will clear across the area from west to east this evening, with diminishing winds by late evening. Temperatures will be chilly overnight, with daybreak readings in the upper 30s and lower 40s. Pleasant weather is expected tomorrow, with lighter winds, sunny skies and afternoon highs in the 70s. && .LONG TERM... (Tuesday night through next Monday) Issued at 133 PM CDT Mon Mar 22 2021 Another upper low/upper trough will move northeast across the Texas Panhandle Wednesday and into Kansas Wednesday night. A cold front also moves into the Big Country Wednesday afternoon, and through the rest of West Central Texas Wednesday night. A secondary upper trough will also move across the region late Wednesday night into Thursday morning. A few showers and even thunderstorms are possible Wednesday into Thursday morning, but moisture and instability will be somewhat limited...so shower and thunderstorm potential is not high. It will be cooler Thursday with highs in the lower to mid 60s, with rain chances ending by noon. Warming is expected Friday into Saturday, with highs Friday in the mid/upper 70s and lower 80s Saturday. A cold front moves through Sunday cooling temperatures slightly, but no precipitation is expected with lack of moisture. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Mon Mar 22 2021 IFR/MVFR ceilings will affect the far southern terminals through mid afternoon, with MVFR ceilings at KSJT and KABI. Showers and thunderstorms are expected to develop west of the terminals after 19Z, then spread east across the area this afternoon. Southward extent of convection is somewhat uncertain, so will only mention VCTS at the southern terminals but continue with TEMPO groups for TS at KSJT and KABI. Gusty south winds will occur this afternoon ahead of a dryline/Pacific front, then gusty southwest to west winds expected late this afternoon and early evening as the Pacific front moves through. Winds will diminish across the area by late evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 41 73 47 70 / 10 0 5 20 San Angelo 40 78 47 74 / 10 0 0 5 Junction 40 79 48 79 / 30 0 0 10 Brownwood 42 74 46 74 / 50 0 0 20 Sweetwater 42 73 47 67 / 5 0 5 10 Ozona 41 76 47 74 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for Coke-Fisher-Nolan- Sterling. && SHORT TERM...24 LONG TERM....04 AVIATION...24
Hazardous weather outlook, Mar 22, 2:01 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Mar 22 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across much of the region this afternoon. A few of these storms could be strong to potentially severe, mainly north of a line from San Angelo to Mason. The main hazards will be large hail and damaging winds. Elevated to near critical fire weather conditions are possible late this afternoon and early evening, mainly west of a Sweetwater to Robert Lee to Ozona line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon.
In the hours before
Special weather statement, Mar 22, 3:43 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service San Angelo TX 343 PM CDT Mon Mar 22 2021 TXZ066-072-073-222115- Runnels TX-Tom Green TX-Concho TX- 343 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN... FAR SOUTHERN RUNNELS AND NORTHERN CONCHO COUNTIES UNTIL 415 PM CDT... At 342 PM CDT, Doppler radar was tracking a strong thunderstorm over Vancourt, or 17 miles southeast of San Angelo, moving northeast at 50 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Eola and Mereta around 350 PM CDT. Paint Rock around 405 PM CDT. Millersview around 415 PM CDT. Other locations impacted by this storm include The Intersection Of Ranch Road 1929 And Ranch Road 2134, Vick, The Intersection Of Us- 83 And Ranch Road 765, Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. LAT...LON 3119 10022 3135 10033 3170 9982 3138 9964 TIME...MOT...LOC 2042Z 243DEG 43KT 3132 10020
Special weather statement, Mar 22, 4:25 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
425 PM CDT Mon Mar 22 2021
TXZ077-078-222200-
Schleicher TX-Sutton TX-
425 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SUTTON AND EXTREME SOUTHERN
SCHLEICHER COUNTIES UNTIL 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm in
western Sutton County 11 miles west of Sonora, moving rapidly east
at 55 mph.
Half inch to penny size hail and winds in excess of 40 mph could
accompany this storm, along with dangerous lightning.
This strong thunderstorm will be near...
Sonora around 435 PM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 2596 And Ranch Road 864 and The Intersection Of I-10 And
Ranch Road 1989.
LAT...LON 3052 10097 3057 10096 3065 10085 3074 10023
3044 10021 3041 10092
TIME...MOT...LOC 2122Z 249DEG 53KT 3051 10083Special weather statement, Mar 22, 4:27 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Mon Mar 22 2021
TXZ128-139-140-222200-
Callahan TX-Coleman TX-Brown TX-
427 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...
NORTHWESTERN BROWN AND NORTHEASTERN COLEMAN COUNTIES UNTIL 500 PM
CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Coleman, moving northeast at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Burkett around 440 PM CDT.
Cross Cut around 445 PM CDT.
Cross Plains around 450 PM CDT.
Other locations impacted by this storm include Echo.
LAT...LON 3187 9898 3175 9946 3189 9957 3204 9950
3220 9914 3214 9911 3208 9912 3208 9908
TIME...MOT...LOC 2124Z 243DEG 38KT 3194 9939
POLocal storm report, Mar 22, 4:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
454 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SONORA 30.57N 100.65W
03/22/2021 M0.50 INCH SUTTON TX EMERGENCY MNGR
&&
SJHSpecial weather statement, Mar 22, 5:13 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
513 PM CDT Mon Mar 22 2021
TXZ154-168>170-222300-
Mason TX-Menard TX-Kimble TX-McCulloch TX-
513 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN KIMBLE...
SOUTHWESTERN MCCULLOCH...SOUTHEASTERN MENARD AND NORTHWESTERN MASON
COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Mckavett, or 17 miles southwest of Menard, moving northeast at
65 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Menard around 530 PM CDT.
Hext around 540 PM CDT.
Calf Creek around 545 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222, The Intersection Of Us-
83 And Ranch Road 1773, Camp Sol Mayer, Us-190 Near The Menard-
Mcculloch County Line, The Intersection Of Us-
190 And Ranch Road 1311 and The Intersection Of Us-83 And Highway 29.
LAT...LON 3072 10012 3082 10011 3116 9933 3080 9919
3067 10010
TIME...MOT...LOC 2212Z 246DEG 56KT 3076 10002Special weather statement, Mar 22, 5:15 PM CDT, 27 minutes before
Special Weather Statement National Weather Service San Angelo TX 515 PM CDT Mon Mar 22 2021 TXZ114-128-222245- Shackelford TX-Callahan TX- 515 PM CDT Mon Mar 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALLAHAN AND SOUTHWESTERN SHACKELFORD COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Hamby, or 12 miles north of Clyde, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Albany around 535 PM CDT. Other locations impacted by this storm include Mccarty Lake and Us- 283 Near The Callahan-Shackelford County Line. LAT...LON 3248 9958 3268 9961 3278 9922 3250 9921 TIME...MOT...LOC 2212Z 247DEG 35KT 3258 9950 PO
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:21 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Mar 22, 2:07 PM CDT | Special Weather Statement | SJT | Crockett | 38 min |
| Mar 22, 2:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 30 min |
| Mar 22, 3:43 PM CDT | Special Weather Statement | SJT | Concho | 32 min |
| Mar 22, 4:25 PM CDT | Special Weather Statement | SJT | Sutton | 35 min |
| Mar 22, 4:27 PM CDT | Special Weather Statement | SJT | Coleman | 33 min |
| Mar 22, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 44 min |
| Mar 22, 5:13 PM CDT | Special Weather Statement | SJT | Menard | 47 min |
| Mar 22, 5:15 PM CDT | Special Weather Statement | SJT | Shackelford | 30 min |
| Mar 22, 6:27 PM CDT | Dust Storm Warning | SJT | Coke, Fisher, Nolan, Sterling | 63 min |
| Mar 22, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.